i took my depo shot around april .. it is now october and last month i didnt have a period at all.. my question is even if you get only ONE shot and never get another one can it still take ur periods aways for a year?


Depo Provera is a long acting

Depo Provera is a long acting injectable contraceptive that lasts for three months in most women. However it can have a prolonged effect upon your body and stop your period up to one year. Depo Provera can also cause irregular periods so it may be a while before things go back to normal for you. I have heard many women complain about irregular menstruation or lack of menstruation while on Depo Provera. Many women find the lack of periods discomforting or they are distressed when their period comes unexpectedly. A few women who take Depo Provera bleed non stop. Menstrual cycle irregularities are the number one reason for discontinuation of this drug.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

randomness